I am on plaquenil and don't have a firm diagnosis(positive ANA, high sed rate, joint pain, fatigue, hair loss) but I will say it took a good 3 months for it to kick in for me at 400 mgs a day. I hope it works for you. Make sure you get an eye exam every year on plaquenil. It doesn't happen often but it can affect the retinas from what I hear.
Be very careful if you are taking plaquenil. My wife was on it for many years, and had annual check-ups with a supposedly high-quality opthamologist to check for retina damage. For whatever reason, he missed what he should have seen. End result, my wife has a severe case of "plaquenil toxicity" which has resulted in severe, permanent, irreversible damage to her retinas. Her vision is now significantly impaired with no hope of treatment. We have tracked down experts in this condition, and they could not offer her any hope of improvement.
Plaquenil is an effective drug for many who suffer from RA, but take the warnings of potential retina damage very seriously.